Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 89, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 21, 2013, 2:35 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2013, 2:35 PM MDT (20:35 UTC)
- Expired
- Aug 21, 2013, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The Holloman AFB radar (KHDX), 169 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247
WGUS54 KEPZ 212035
FFWEPZ
NMC017-212330-
/O.NEW.KEPZ.FF.W.0089.130821T2035Z-130821T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
235 PM MDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 530 PM MDT
* AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
COONEY...
LOW WATER CROSSINGS ON SR35 SOUTH OF CAMP THUNDERBIRD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT OVER THE MIMBRES BASIN OF THE
SILVER FIRE BURN AREA. RAPID RISES IN WATER AND QUICK MOVING DEBRIS
FLOWS ARE POSSIBLE. AVOID CREEKS AND DRAINAGES NEAR BURNED AREAS.
MOVE TO HIGHER GROUND QUICKLY. IF CAUGHT BY FLASH FLOODING OR DEBRIS
FLOWS...CALL 911.
LOW WATER CROSSINGS ARE POTENTIALLY DANGEROUS IN AND DOWNSTREAM OF
HEAVY RAIN AREAS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS.
IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY
VEHICLES AWAY.
&&
LAT...LON 3310 10797 3312 10791 3315 10785 3306 10784
3305 10785 3303 10793 3298 10797 3295 10802
3300 10802
$$
PARK1 follow-up statement
480
WGUS74 KEPZ 212321
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
521 PM MDT WED AUG 21 2013
NMC017-212336-
/O.EXP.KEPZ.FF.W.0089.000000T0000Z-130821T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
521 PM MDT WED AUG 21 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN GRANT
COUNTY WILL BE ALLOWED TO EXPIRE AT 530 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3310 10797 3312 10791 3315 10785 3306 10784
3305 10785 3303 10793 3298 10797 3295 10802
3300 10802
$$
PARKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:41 AM MDT, 10 hours 54 minutes earlier.
Area forecast discussion, Aug 21, 3:41 AM MDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 341 AM MDT WED AUG 21 2013 .SYNOPSIS... DRIER AIR WILL MOVE OVER THE AREA FROM THE EAST AND GREATLY REDUCE THUNDERSTORM ACTIVITY...LIMITING STORMS TO MAINLY THE MOUNTAINS AND WEST OF THE CONTINENTAL DIVIDE THE NEXT TWO DAYS. THEN A WEATHER DISTURBANCE FROM THE SOUTHEAST WILL INCREASE MOISTURE LEVELS TOWARD THE WEEKEND AS IT MOVES ACROSS NORTHERN MEXICO. THUNDERSTORMS WILL RETURN TO THE ENTIRE AREA FRIDAY AFTERNOON INTO THE WEEKEND...THEN MAINLY WEST OF THE RIO GRANDE EARLY NEXT WEEK. && .DISCUSSION... THE UPPER HIGH WILL BEGIN SHIFTING NORTHEASTWARD TODAY...WHICH WILL REDUCE CAPPING ALOFT. HOWEVER...DRIER AIR IS CURRENTLY PUSHING IN FROM THE EAST AHEAD OF AN INVERTED TROUGH...SO THUNDERSTORMS THE NEXT TWO DAYS SHOULD BE LIMITED TO THE MOUNTAINS AND IN THE LOWLANDS WEST OF THE DIVIDE. BY FRIDAY THE INVERTED TROUGH WILL BE FAR ENOUGH WEST TO BRING IN MOISTURE FROM THE SOUTHEAST AND ENHANCE LIFTING MOTION OVER THE AREA...RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS JUST ABOUT ANYWHERE DURING THE AFTERNOON AND EVENING. THIS SHOULD CONTINUE SATURDAY...THEN THE STORMS SHOULD THIN OUT SOMEWHAT EASTERN PORTION ON SUNDAY AND MONDAY BUT CONTINUE WITH SCATTERED COVERAGE CLOSER TO THE ARIZONA BORDER. TOWARD THE END OF THE FORECAST PERIOD THE MODELS DIVERGE SOME...WITH THE 00Z GFS BRINGING IN DRIER AIR FROM THE EAST AGAIN WHILE THE 00Z ECM HAS ANOTHER INVERTED TROUGH AFFECTING US. WILL KEEP ISOLATED LOWLAND AND SCATTERED MOUNTAIN POPS GOING AT THAT TIME AS A COMPROMISE. BOTTOM LINE...DRIEST DAYS WILL BE THE NEXT TWO...MOST ACTIVE THUNDERSTORM DAYS AREA WIDE WILL BE FRIDAY AND SATURDAY...LESS ACTIVE EAST BUT STILL GOING STRONG WEST OF THE DIVIDE SUNDAY AND MONDAY...THEN NOT SO SURE ABOUT TUESDAY DUE TO MODEL DIFFERENCES. AT LEAST THE TEMPERATURES WILL COOL A LITTLE INITIALLY WITH THE UPPER HIGH SLIDING OFF AND LATER WITH INCREASING ATMOSPHERIC MOISTURE. && AVIATION...VALID 21/12Z-22/12Z. DRIER AIR WILL MOVE IN TO THE AREA TODAY...GREATLY REDUCING TSRA DEVELOPMENT EAST OF THE CONTINENTAL DIVIDE. ISOLATED TSRA AFT 19Z TCS AND DMN...THEN CLEARING AFT 04Z. && .FIRE WEATHER... THE UPPER RIDGE WILL CONTINUE SHIFTING NORTHWARD TODAY. EASTERLY FLOW BETWEEN THE RIDGE TO OUR NORTH AND AN INVERTED TROUGH MOVING ACROSS CENTRAL MEXICO WILL BRING A WEDGE OF DRY/SUBSIDENT AIR INTO OUR AREA TODAY... RESULTING IN AN OVERALL DECREASE IN THUNDERSTORM COVERAGE THROUGH EARLY FRIDAY...ESPECIALLY EAST OF THE DIVIDE. THUNDERSTORM ACTIVITY WILL BEGIN TO INCREASE AGAIN FRIDAY AFTERNOON INTO THIS WEEKEND...WITH A POSSIBLE INDIRECT TROPICAL MOISTURE SOURCE COMING INTO PLAY...ALTHOUGH IT LOOKS LIKE AREAS WEST OF THE DIVIDE...AND MOSTLY IN CA/AZ...WILL BENEFIT THE MOST. AS EASTERLY WINDS ALOFT INCREASE TODAY...VENTILATION RATES WILL BEGIN TO IMPROVE ACROSS THE AREA THANKS TO IMPROVING TRANSPORT WINDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 95 71 93 72 92 / 10 10 10 10 10 SIERRA BLANCA 89 65 89 69 87 / 10 10 10 10 20 LAS CRUCES 93 66 91 67 91 / 10 10 10 10 10 ALAMOGORDO 97 71 92 68 92 / 10 10 10 10 10 CLOUDCROFT 70 51 71 50 68 / 20 20 10 10 20 TRUTH OR CONSEQUENCES 93 68 90 67 90 / 10 10 10 10 20 SILVER CITY 87 62 84 61 84 / 20 20 20 20 20 DEMING 93 64 91 66 91 / 10 10 10 10 20 LORDSBURG 94 67 92 66 91 / 20 20 10 10 20 WEST EL PASO METRO 95 72 93 71 91 / 10 10 10 10 10 DELL CITY 93 64 90 67 89 / 10 10 10 10 20 FORT HANCOCK 96 68 95 72 93 / 10 10 10 10 20 LOMA LINDA 87 65 85 64 83 / 10 10 10 10 10 FABENS 95 70 93 70 91 / 10 10 10 10 10 SANTA TERESA 94 70 93 69 91 / 10 10 10 10 10 WHITE SANDS HQ 93 68 92 69 91 / 10 10 0 10 10 JORNADA RANGE 93 66 90 66 90 / 10 10 0 10 10 HATCH 90 65 87 66 87 / 10 10 0 10 10 COLUMBUS 94 69 91 68 90 / 10 10 10 10 10 OROGRANDE 95 68 93 69 91 / 10 10 10 10 10 MAYHILL 78 54 77 56 77 / 20 20 10 10 20 MESCALERO 81 57 78 55 79 / 20 20 10 10 20 TIMBERON 78 51 76 55 77 / 20 20 10 10 20 WINSTON 84 59 81 58 80 / 20 20 20 20 20 HILLSBORO 89 64 86 63 86 / 10 10 10 10 20 SPACEPORT 92 66 90 66 89 / 10 10 0 10 10 LAKE ROBERTS 85 61 83 59 82 / 30 30 20 20 20 HURLEY 87 64 85 63 85 / 20 20 10 10 20 CLIFF 96 65 93 64 92 / 20 20 20 20 20 MULE CREEK 91 59 88 57 88 / 30 30 20 20 20 FAYWOOD 87 64 84 63 84 / 10 10 10 10 20 ANIMAS 93 67 93 66 91 / 20 20 10 10 20 HACHITA 92 66 90 65 90 / 10 10 10 10 20 ANTELOPE WELLS 93 64 91 64 88 / 10 10 10 10 20 CLOVERDALE 89 65 86 63 84 / 20 20 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01 FAUSETT
Hazardous weather outlook, Aug 21, 11:24 AM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1124 AM MDT WED AUG 21 2013 NMZ401>417-TXZ418>424-221730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1124 AM MDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT DRIER AND MORE STABLE AIR HAS MOVED INTO THE REGION...WHICH WILL RESULT IN FEWER THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ISOLATED STORMS REMAIN POSSIBLE OVER THE HIGHER MOUNTAINS AND PORTIONS OF SOUTHWEST NEW MEXICO CLOSE TO THE ARIZONA BORDER. STORMS THAT DO OCCUR WILL BE BRIEF WITH SPOTTY RAIN AMOUNTS EXPECTED. STRONGER STORMS MAY STILL OCCUR OVER THE GILA REGION WHICH IS CLOSER TO DEEPER MOISTURE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRIER AIR WILL REMAIN OVER THE AREA ON THURSDAY WITH ISOLATED MOUNTAIN BASED THUNDERSTORMS POSSIBLE. MOISTURE WILL BEGIN TO RETURN TO THE REGION ON FRIDAY WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE AREA WIDE FRIDAY AND SATURDAY. THE MOISTURE PLUME WILL SHIFT MORE TO THE WEST ON SUNDAY WITH DRIER CONDITIONS EXPECTED EAST OF THE RIO GRANDE AND CONTINUED MAINLY ISOLATED SHOWERS AND THUNDERSTORMS WEST OF THE RIVER SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:44 PM MDT | Areal Flood Advisory | EPZ | Sierra | 61 min |
| Aug 20, 7:06 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 54 min |
| Aug 21, 5:29 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.